MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER SIZE 9 STANDARD OFFSET REDUCED NECK LENGTH; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER SIZE 9 STANDARD OFFSET REDUCED NECK LENGTH; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 01/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: part: 00801803202, lot: 61634940, femoral head 12/14 taper.Part: 00631005032, lot: 61540437, liner 10 degree elevated rim 32 mm i.D.Part: 00620205222, lot: 61471540, shell porous with cluster holes 52 mm.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2021-00348.
 
Event or Problem Description
It was reported a patient underwent an initial left total hip arthroplasty performed and subsequently, the patient was revised 11 years later due to pain and elevated metal ions.During the revision, minimal tissue reaction was encountered.Minimal corrosion was noted and cleaned from the trunnion.Only the femoral head was exchanged.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: reported event was confirmed by review of medical records.Device history record (dhr) was reviewed and no discrepancies related to the event were found.Root cause was unable to be determined.Medical records reviewed by a health care professional identified the following: an initial left tha was performed.The patient was revised due to elevated metal ions and pain.The patient previously had a revision of the right hip for elevated metal ions, but the cobalt level did not return to 0.Within the joint, the capsule was noted to be thick, and minimum tissue reaction and corrosion found.Only the head was replaced with zimmer products.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM 12/14 NECK TAPER SIZE 9 STANDARD OFFSET REDUCED NECK LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12629114
Report Number0001822565-2021-02987
Device Sequence Number3413734
Product Code LZO
UDI-Device Identifier00889024131750
UDI-Public(01)00889024131750(17)200731(10)61523450
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number00771100910
Device Lot Number61523450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight60 KG